Jump to content

Another new one looking for help


Recommended Posts

Hello

im getting off cymbalta after being on it for about 4 months. I took it years ago for a month and made the doc take me off it because I read about brain zaps etc. it helped with the depression but I felt to revved up. My Aprn had me go to 30 mgs from 60 for a week. Then going to 20 for a week. During this 2 week time I stared taking 10 mgs of Prozac to help with the weening. I bumped up to 20 of Prozac at the end of week 2. Now I’m off cymbalta and on 20 of Prozac. 2 days after ending cymbalta it hit me. Tired, blurry, eyes, anxious, brain zaps, chills, achy symptoms. It’s 4 days after stopping and I’m still tired, low mood, brain zaps. The anxiety is not as strong. I’m wondering if some of the anxiety could have come from the increase in the Prozac? I know sometimes there’s an adjustment when adding or changing a med. It can be so overwhelming just trying to deal with the feelings of the meds can bring you on top of your own. Anybody experienced anything similar?

Link to comment
Share on other sites

I am so sorry that is happening to you.  That's awful!

The medications you mentioned are not one's I have ever been on but I have definitely experienced unwelcome and sometimes scary things when switching meds.  The only time I have had brain zaps is when I was on an older tricyclic antidepressant.  But they were not fun and left me feeling distressed.  Tiredness among among things were heavy burdens that weighed upon me.  I hope things get better for you.  Wish I knew what to say to ease your pain and grief!

Link to comment
Share on other sites

Cymbalta is a tough ween for two reasons: the first is it's short half-life, and the second is the inability to cut the pills in half. The first is the reason you're on Prozac now - it has a much longer half life than Cymbalta. Prozac does take a while to build up to a clinical level, so my guess is you're in for a rough ride for another 2 or 3 weeks.

Here's a tip for you. While you're still going to have to completely wash out the Cymbalta you may be able to add another titration level before you go to zero. You can try going to 10mg of Cymbalta. If you can't find 10 mg capsules, you can either do a volumetric dilution (dissolve the capsules in 2oz of water, and drink 1oz daily) or, you can do what I did, and break the capsules apart and divide them into two piles. It's very zen counting out all of those stupid little balls.

Before doing the 10mg thing, talk to your doc to make sure you're not in danger of serotonin syndrome because of the 20mg of Prozac. I doubt you are, but I'm nowhere near qualified to say that definitively.

If you decide to ride it out, just know that the discontinuation associated crap does end. I'm not gonna lie though, it's a shitty trip for the first little while.

Hang in there, Billbuilder, it DOES get better.

Link to comment
Share on other sites

Thank you both very much. It’s scary going it alone not knowing if it’s permanent. I’m going to try and ride it out for another week and hope for some calm. I think your advice is spot on about the alternative with 10 of cymbalta and lowering the Prozac. I broke up a capsule the other night and added 10 mg of cymbalta to the 20 of Prozac. Anxiety went higher that night. I will be speaking with my doc next Tuesday, and I’m thinking 20 cymbalta 10 Prozac then start a long titration of three to four months going down (ball counting) on cymbalta. Thank you guys. Great to know there’s a family of us to help each other. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...